Alert archive / Virginia / Gale Warnings in 2012

Gale Warning 30, NWS Baltimore/Washington

December 30, 2012

NWS Baltimore/Washington issued this gale warning at Dec 30, 2012, 12:32 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2012, 12:32 AM EST (05:32 UTC)
Expired
Dec 30, 2012, 6:00 PM EST
In force
17 hr
Issued by
NWS Baltimore/Washington

The text

As transmitted, in the capitals the NWS used until 2016.

278 
WHUS71 KLWX 300532
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1232 AM EST SUN DEC 30 2012

ANZ530>533-537>542-301345-
/O.UPG.KLWX.SC.Y.0227.000000T0000Z-121231T0400Z/
/O.NEW.KLWX.GL.W.0030.121230T0532Z-121230T2300Z/
/O.NEW.KLWX.SC.Y.0228.121230T2300Z-121231T0400Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
1232 AM EST SUN DEC 30 2012

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM TO 11 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 6 PM TO 11 PM EST THIS EVENING. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE 
  SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-543-301345-
/O.UPG.KLWX.SC.Y.0227.000000T0000Z-121231T0900Z/
/O.NEW.KLWX.GL.W.0030.121230T0532Z-121230T2300Z/
/O.NEW.KLWX.SC.Y.0228.121230T2300Z-121231T0900Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
1232 AM EST SUN DEC 30 2012

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM
EST MONDAY...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM EST MONDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 18 TO 33 KNOTS WITHIN THE 
  SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-301345-
/O.EXT.KLWX.SC.Y.0227.000000T0000Z-121230T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
1232 AM EST SUN DEC 30 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING. 

* WINDS...18 TO 33 KNOTS WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
830 
WHUS71 KLWX 300848
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
348 AM EST SUN DEC 30 2012

ANZ535-536-301700-
/O.UPG.KLWX.SC.Y.0227.000000T0000Z-121230T2300Z/
/O.EXA.KLWX.GL.W.0030.000000T0000Z-121230T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
348 AM EST SUN DEC 30 2012

...GALE WARNING IN EFFECT UNTIL 6 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT UNTIL 6 PM EST THIS EVENING.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ530>533-537>542-301700-
/O.CON.KLWX.GL.W.0030.000000T0000Z-121230T2300Z/
/O.CON.KLWX.SC.Y.0228.121230T2300Z-121231T0400Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
348 AM EST SUN DEC 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 11 PM EST
THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 11 PM EST
THIS EVENING. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-543-301700-
/O.CON.KLWX.GL.W.0030.000000T0000Z-121230T2300Z/
/O.CON.KLWX.SC.Y.0228.121230T2300Z-121231T0900Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
348 AM EST SUN DEC 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM EST MONDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
217 
WHUS71 KLWX 301431
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
931 AM EST SUN DEC 30 2012

ANZ530>533-537>542-302245-
/O.CON.KLWX.GL.W.0030.000000T0000Z-121230T2300Z/
/O.CON.KLWX.SC.Y.0228.121230T2300Z-121231T0400Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
931 AM EST SUN DEC 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 11 PM EST
THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM TO 11 PM EST
THIS EVENING. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-543-302245-
/O.CON.KLWX.GL.W.0030.000000T0000Z-121230T2300Z/
/O.CON.KLWX.SC.Y.0228.121230T2300Z-121231T0900Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
931 AM EST SUN DEC 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 4 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
4 AM EST MONDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-302245-
/O.CON.KLWX.GL.W.0030.000000T0000Z-121230T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
931 AM EST SUN DEC 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
581 
WHUS71 KLWX 302048
MWWLWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
348 PM EST SUN DEC 30 2012

ANZ530>533-537>542-310000-
/O.CON.KLWX.GL.W.0030.000000T0000Z-121230T2300Z/
/O.CON.KLWX.SC.Y.0228.121230T2300Z-121231T0400Z/
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
348 PM EST SUN DEC 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ534-543-310000-
/O.CON.KLWX.GL.W.0030.000000T0000Z-121230T2300Z/
/O.CON.KLWX.SC.Y.0228.121230T2300Z-121231T0900Z/
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-
348 PM EST SUN DEC 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. A
SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 18 TO 33 KNOTS 
  WITHIN THE SMALL CRAFT ADVISORY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ535-536-302300-
/O.CON.KLWX.GL.W.0030.000000T0000Z-121230T2300Z/
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
348 PM EST SUN DEC 30 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

* WINDS...34 TO 47 KNOTS WITHIN THE GALE WARNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this gale warning went out at Dec 29, 10:01 PM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Dec 29, 10:01 PM EST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1001 PM EST SAT DEC 29 2012

.SYNOPSIS...

LOW PRESSURE SOUTH OF BLOCK ISLAND WILL REACH NOVA SCOTIA BY SUNDAY
MORNING. HIGH PRESSURE BUILDS ACROSS THE MID-ATLANTIC THROUGH
SUNDAY NIGHT BEFORE SHIFTING SOUTHEAST ON MONDAY. THE NEXT
DISTURBANCE WILL AFFECT THE REGION LATE MONDAY NIGHT AND TUESDAY.
AN UPPER TROUGH THEN LOOKS TO PERSIST OVER THE NORTHEASTERN STATES
THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH SUNDAY/...

E OF THE MTNS THE MAIN STORY OVRNGT WL BE THE WINDS. A TIGHT PRES
GRAD EXISTS BTWN THE LOW TO THE NE AND HIGH PRES OVR THE LWR MS
VLLY WHICH WL BE BLDG INTO THE RGN THRU SUNDAY.

MIN TEMPS TONIGHT LM30S BALT AND WASH. WEST TO THE BLUE RDG LOWS
A30. STRONG WINDS ARE ENABLING ROADS TO DRY THIS EVENING WHERE
SNOWFALL TDA WAS LGT. ICY PATCHES ARE PSBL IN N-CNTRL MD WHERE UP
TO 4 INCHES FELL TDA.

EXPECT A COUPLE MORE INCHES OF SNOW WEST FROM THE ALLEGHENY FRONT
WHERE A WINTER WEATHER ADVISORY PERSISTS. BLOWING SNOW EXPECTED
TONIGHT.

SUNNY SUNDAY /WAVE CLOUDS DIMINISH DURG THE MORNING/ WITH MAX TEMPS
MID 30S NW AND AROUND 40F SE /INCL BALT-WASH/.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...

HIPRES RDG BLDG SUN NGT...AND INFLUENCE OF RDG CONTS INTO MON.
HWVR...SIGN OF THERMAL ADVCTN TURNS POSITIVE /IE...WAA/...WHICH WL
BE ABLE TO PUSH IN SOME MID-HI DECK CLDS LT SUN NGT AND SPCLY ON
MON. MEAN LYR RH REMAINS HIGH INTO MON NGT...BUT THTE RDG REMAINS
PARKED W OF APPALACHIANS THRU THE NGT. THEREFORE...WL HOLD FCST DRY
THRUT THE PD XCPT FOR MTN ZONES WHERE POPS WL BE KEPT AT CHC.

NRN STREAM TROF AXIS SWINGS THRU TUE...ABT THE SAME TIME AS SRN
STREAM MSTR ADVECTS NEWD. THTE RDG MORE AMPLIFIED ON NAM THAN GFS.
EVEN W/ THE MORE AGGRESSIVE SOLN...SREF REMAINS DRY. SO AM HESITANT
ON RAISING POPS MUCH ABV 30-40 PCT ON TUE. AM BASING POPS ON BULK OF
THTE ADVCTN WHICH WL RESIDE ACRS SRN/CENTRL VA. THIS POTL WUD BE
WELL E OF AREA BY TUE NGT. IN TERMS OF PTYPE...TEMPS ONLY MARGINALLY
COLD ENUF FOR SNOW...AND IF ITS LGT ENUF...A RA/SN LINE SHUD BE
PROGRESSING INLAND TO ENCOMPASS MUCH OF THE CWFA BY MID-AFTN.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...

FAST ZNL FLOW WL PREVAIL THRU THE WK...WHICH WL PREVENT ANYTHING FM
SGFNTLY DVLPG. HV THEREFORE PAINTED XTNDD FCST DRY. HWVR...TROF AXIS
ACRS NEW ENGLND WL PROVIDE ACCESS TO COLD AIR...WHICH WL KEEP MAXT
IN THE 30S MUCH OF THE PD.

&&

.AVIATION /03Z SUNDAY THROUGH THURSDAY/...

VFR CONDS OVRNGT. GUSTS 20 TO 25 KT ACROSS THE TERMINALS TONIGHT...THEN
VFR AND GUSTS AROUND 30 KT FOR SUNDAY.

BRIEF FLGT RESTRICTIONS XPCTD TUE AS WK LOPRES PASSES E OF AREA.
OTRW...NSW XPCTD.

&&

.MARINE...

SOLID SCA IN EFFECT OVR THE WATERS TNGT. THIS WL CONT SUNDAY AS HIGH
BUILDS IN THE WAKE OF THE DEVELOPING NOREASTER MOVING AWAY FROM
THE MID-ATLANTIC COAST.

GRADIENT WL BE RELAXING SUN NGT. HV XTNDD ADVYS FOR BAY/LWR PTMC
THRU THE EVNG...AND MID BAY OVNGT. AFTER THAT...FAST UPR LVL STORM
PREVENTS STRONG STORMS FM DVLPG. HENCE...NO FURTHER FLAGS XPCTD.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR MDZ501.
VA...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR VAZ503.
WV...WINTER WEATHER ADVISORY UNTIL 7 AM EST SUNDAY FOR WVZ501-503-
     505.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EST SUNDAY FOR ANZ530>533-
     537>542.
     SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR ANZ534-543.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST SUNDAY FOR ANZ535-536.

&&

UPDATE...WOODY!
PRVS...BJL/HTS
Hazardous weather outlook, Dec 29, 7:07 PM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
707 PM EST SAT DEC 29 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
301015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
707 PM EST SAT DEC 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT OVER THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY TONIGHT. BRIEF GALES ARE POSSIBLE LATE
TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SMALL CRAFT ADVISORY CONTINUES OVER THE MID AND UPPER TIDAL
POTOMAC UNTIL 7 PM SUNDAY...OVER THE LOWER TIDAL POTOMAC...TIDAL
PATUXENT RIVER...BALTIMORE HARBOR...AND THE CHESAPEAKE BAY NORTH
OF DRUM POINT UNTIL 11 PM SUNDAY...AND CHESAPEAKE BAY FROM DRUM
POINT TO SMITH POINT INCLUDING TANGIER SOUND UNTIL 4 AM MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUIRED. SNOWFALL REPORTS WOULD BE
GREATLY APPRECIATED.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-301015-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
707 PM EST SAT DEC 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY CONTINUES THROUGH TONIGHT FOR LOCATIONS
WEST OF THE ALLEGHENY FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUIRED. SNOWFALL REPORTS WOULD BE
GREATLY APPRECIATED.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 12:32 AM ESTSmall Craft AdvisoryLWX27 hr
Dec 30, 9:31 AM ESTWind AdvisoryLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church5 hr
Dec 30, 11:02 AM ESTWinter Weather AdvisoryLWXAllegany4 hr

Nearby

Gale Warnings in Virginia, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.